Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Vertigo resulted because of cervical spondylosis? Or Middle ear problem? Or small grain like syrinx which is asymptomatic?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Is this vertigo resulted because of cervical spondylosis or becasue of middle ear problem or becasue of the small grain like syrinx which is asymptomatic ?
Posted Thu, 5 Jul 2012 in General Health
Answered by Dr. Anil Grover 1 hour later

Thank you for writing in.
I am medical specialist with an additional degree in sub speciality in cardiology. I read your detailed description. I have also reviewed the MRIs of spine sent along with. I have reached the conclusion that apart from vertigo you have following illnesses:
1. Benign Essential Hypertension
2. Non Insulin Dependent Diabetes Mellitus
3. Possible Ischemic Heart Disease with dyslipidemia (I wrote possible because I could not find anything in history but you are taking Ismo and Tgtor medicines. The former causes dilatation of vessels and can contribute to some of your symptoms, you have to see a doctor who can examine you. Thereby, a conclusion can be reached whether this medicine is needed or not)
4. Tinnitus (the blowing sound in the ear which you hear at times)

Cause of Tinnitus is with age induced nerve deafness, evidence of which you have, auditory nerve ends are frayed and hearing of XXXXXXX sounds" occur. This would gradually settle on its own. You may consider getting a good hearing aid in both ears. I know it is not otherwise indicated but a) it may help you to get rid of tinnitus b) it may also help in vertigo.

Now I will come to 11 questions which you have asked:
1. What are the other effective medicines in curing vertigo?
None. Both Vertin and Stutgren have been effective in you. Continue these judiciously under supervision of a doctor who should be general practitioner and can monitor of all the drugs and refer you to a specialist when needed.
2. Do i have to take Vertin as maintenance dose say 8 mg or 16 mg once day for the rest of my life to prevent vertigo?
Not necessarily. You discontinue it. If frequency increases, start with the lowest possible dose after consulting your ENT surgeon. If relief is not adequate, the dose can be increased.
3. What are the precautions I have to take when I go into the cold weather and travelling in an a/c compartment.
Keep yourself warm. Wear cervical collar. Carry a walking stick so that if you get dizziness, you do not fall.
4. Does this vertigo is a combination of middle ear problem and also cervical spondylosis?
With the available data you have both the diseases so presumably both are
contributing. To what proportion one is contributing one can not judge.
5. If so do I have to take stugeron along with the vertin?
Essential mechanism of both the drugs is the same; so if you get more relief with one of the two preparation choose that one and keep the other for topping up when at times you feel the need.
6. If so what is the dosage?
Since these are prescription drugs, I would suggest you see your general practitioner or ENT specialist to decide on the dosage. It would be unethical for me to prescribe these for you unless I examine you.
7. How to differentiate the vertigo from spondylosis or from the middle ear problem ?.
Can be done with investigations like: Auditory Nerve Conduction studies, brainstem evoke Potentials. This is not necessary as you have both the diseases.
8. Can the vertigo be cured permanently or do I have to live with it for the rest of my life?
You will feel comfortable enough to barely notice its presence but as a disease you have to live with it.
9. Do I have to keep Vertin always handy?
You have to keep all the drugs handy that means Stutgren & Vertin for vertigo and other drugs for other diseases.
10. Do I have to wear a cervical collar whenever I have dizziness?
You have cervical spondylosis, wear cervical color maximum possible time
11.Do I have a cervical pillow while lying in bed?
Yes, please do.

If there is any other query please write, I will be too happy to answer that. If not please give your comments after closing the question.

Dr Anil Grover
MBBS, MD(Medicine) DM (Cardiology)
Above answer was peer-reviewed by
Follow-up: Vertigo resulted because of cervical spondylosis? Or Middle ear problem? Or small grain like syrinx which is asymptomatic? 19 hours later
Dear Doctor, I thank you very much for the valuable advise. yesterday I have undergone blood test . The report is as under
TSH 6.0 Hb A1c 6.6 Fasting blood sample 112 Post lunch 147 Cholestrol 134 Tryglycerides 161 Hdl 40 Ldl 61 and Vldl 33 Urea 17 Creatinine 0.7

I have talked to my physician and discussed about the Ismo. He said that the dose which i am taking is very minimal and it is being takne since 16 years, it will have any bearing now on the vertigo. However, if i want , i can discontinue Ismo for about 10 days and observe. If i do not get dizziness in these 10 days, then we can think about that.I also have gone through the internet about the side effects of Ismo, in which it was found, that Ismo may precipitate vertigo. Do you think that even after 16 long years of taking ismo, does it result vertigo or dizziness? Shall I continue TGtor 5 mg ? Thank you once again.
Answered by Dr. Anil Grover 24 minutes later

Thanks for writing in.

Please follow your doctors advice for he can examine you and your investigations. Your HbA1C value suggest very good control with glycomet and diet+ exercise schedule. You must be complimented for that. About lipidogram your triglyceride is high so you have to take tgTor or similar medicine. But remember one of the causes of elevated blood sugar is atorvastatin (the salt which tgtor contains) in some.

I completely agree with your doctor about Ismo. It does not produce side effects after 16 years. And stopping it can be hazardous so please continue that. In any case you will have developed tolerance to it. Though the salt it contains (during initiation of treatment) that is Isosorbide mononitrate may cause a severe drop in blood pressure when rising from a sitting position, causing dizziness, palpitations, and weakness. To reduce the risk of low blood pressure, patients should rise slowly from a sitting position is the advice we give while prescribing this drug.
If you have no further question please close the query and give comments. If you have more question(s), I will be most happy to answer those.
With Best Wishes.

Dr Anil Grover
Above answer was peer-reviewed by
Follow-up: Vertigo resulted because of cervical spondylosis? Or Middle ear problem? Or small grain like syrinx which is asymptomatic? 2 hours later
Dear Doctor, on my doctors advise to skip for about 10 days , yesterday i skipped the one dose at night since i read in the internet, that the Ismo should not be stopped abruptly . Today in the morning i woke up fine. No dizziness. Again when i took the usual morning dose, again after an hour i felt dizzi. I wish to see for a week, and if i do not get dizziness during this week, i shall apprise the situation to my doctor and take his advise.Is it ok with me.Or do you give any other valuable suggestion.?As you said, i started wearing the collar right from the morning. today.
Answered by Dr. Anil Grover 22 minutes later

Thank you for writing in.

Regarding ISMO please follow what advice your doctor gives you. I do not think by withdrawing ISMO you will get giddiness.

I do not have any more suggestions.

If you do not have any more query for me. Please close the question and write comments on the service.

With Best Wishes

Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor